Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Became pregnant, taken Cytotec, Varginal. Did the pills not work because they have expired?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12093 Questions
Question
Hi, I became braignant since 15th Feb and I already have 4 kids, took cytotec 200mg x 28 tablets over 4 days, 3 x 4x 200 mg varginal and 20x200 mg under the tongh at 4 each time every 6 hrs and nothing happend.! I realised later that the pills expiry date April 2012, could that be the reason for not working or I should wait more ? Can I take MTPROST KIT now or how long I need to wait? Last lot taken over 72 hrs. Thanks, XXXXXXX
Posted Tue, 22 May 2012 in Pregnancy
 
 
Answered by Dr. Rakhi Tayal 5 hours later
Hello,
Thanks for posting your query.
methotrexate,mesoprostol and mifiprestone) is effective if pregnancy is less than seven weeks. Get an ultrasound done to confirm the period of gestation. If it is less than 7 weeks ( looks like 6 weeks in your case) then MTP by medical methods can be done.
Taking only cytotec pills that too in overdose- 28 tablets is not likely to induce the abortion. The expiry date of pills in April 2012 does not affect their efficacy.
For this purpose, you need to get an examination done and the drugs prescribed from your gynecologist. You will be asked to come to the clinic and then oral mifiprestone tablet (Mt prost kit) will be given to you. If your blood group is Rhesus-negative you will have an Anti-D injection.

Then you will be asked to come back from home after 6 hours or 2 days later. At this visit, misoprostol tablets are placed in the vagina. The misoprostol tablets will cause you to have cramps and bleed heavily. This usually starts about 2 hours after using the misoprostol and the process of abortion is completed within 4 or 5 hours after taking the misoprostol.

After abortion, you will have to take a repeat ultrasound to check the status of pregnancy. If there are any retained products of conception then you may need a D+C (dilatation and curettage).
These drugs are to be taken under Medical Supervision as it can cause serious effects as nausea,vomitting,fever,pain, excessive vaginal bleeding and sometimes incomplete abortion can also occur causing the remnants to remain.
Please do not use these without a medical supervision.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Became pregnant, taken Cytotec, Varginal. Did the pills not work because they have expired? 2 hours later
Thank you Dr. XXXXXXX the problem that we are in country where abortion is not legal and no Dr. Can help in that matter unless we admit to hospital post bleeding / miscarriage took place, so we have to do it our selves. Will have to visit the Dr for ultrasound and then take the kit.
 
 
Answered by Dr. Rakhi Tayal 22 minutes later
Hello.
Thanks for writing again.
In that case you can get an ultrasound scan done. Then you can proceed with taking the kit- mifepristone tablet followed by misoprostal tablets.
Once the bleeding starts, you need to go to your doctor for check up and further supportive treatment.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Became pregnant, taken Cytotec, Varginal. Did the pills not work because they have expired? 30 minutes later
But is thier no effect from taking all that previous pills in the next few days? I passed over 4 days now and light pain only in the few days I took the medicin then gone! No one drip of blood, though I had nose bleeding in few days but then stopped, it wasn't havey.
 
 
Answered by Dr. Rakhi Tayal 3 hours later
Hello.
The pills you have taken for last so many days only help in cervical ripening. These do not detach the growing fetus from the uterus. For that, you need to have mifepristone.
The bleeding you had from your nose might be due to the side effect of the tablets you took. For an early pregnancy of less than 12 weeks, only cytotec tablets are not sufficient to induce an abortion even if these are taken in an overdose.
Please do not self medicate yourself like this and do consult a competent gynecologist for a proper procedure.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Became pregnant, taken Cytotec, Varginal. Did the pills not work because they have expired? 3 days later
Hi again, well I have had bleeding now and lots of pain between my back and tamy. Bleeding started 7 hrs back, can I take antibiotic " Doxycycline 100mg"? And how often! Can I take also "duphaston 10mg" also how often? Finally, can I take "Iron bisglycinate 25mg" and how often? Have I missed any medication?
 
 
Answered by Dr. Rakhi Tayal 49 minutes later
Hello.
Thanks for writing again.
Since you are in the process of abortion, lots of pain in the lower abdomen and bleeding are expected. You need not take doxycycline as the pain is not related to any infection.
Duphaston 10mg will be needed after it is confirmed after an ultrasound that the abortion is complete and there are no more retained products of conceptus left inside.
Yes you can take iron supplements- iron bisglycinate twice daily with water preferably half an hour before meals.
Right now you can take tablet Methergin thrice daily for the uterus to contract and expell the products of conception after consulting with your gynecologist.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Became pregnant, taken Cytotec, Varginal. Did the pills not work because they have expired? 7 minutes later
Thank you for the valuable advice, so no need for antibiotic to prevent any infraction at this stage, sure, soon as I can will visit my gemologist.
 
 
Answered by Dr. Rakhi Tayal 14 minutes later
Hello.
It is best to consult a gynecologist to confirm if the abortion is complete or not.
Wishing you a trouble free early recovery.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor